MAUDE Adverse Event Report: CARDINAL HEALTH 12 FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH 12 FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721255
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the nasogastric feeding tube broke in the patient's body during use.No injuries occurred.Per additional information provided on july 20, 2022, the feeding tube was placed on (b)(6) 2022 and when checking it on (b)(6) 2022 the breakage was discovered.The weighted tip detached and was removed with gastroenteroscope.Another feeding tube was placed after the issue was resolved.The patient is fine, they were just frightened.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported issue.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The device was manufactured on july 14, 2020.A gemba walk was performed at the manufacturing line and the current process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging, and inspections performed to the product.In addition, qc inspections are performed to the product for material release; and production personnel performs a 100% visual inspection during the packaging process, in order to detect and discard any identified issues.There were no physical samples or photos received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported condition and determine the root cause.If samples are received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.Improvements were implemented after the manufacture of reported lot.No further corrective actions are applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
One physical sample was received for the investigation.The sample was inspected, and the reported condition was confirmed.A corrective and preventative action has been opened to further investigate and address the reported condition.This complaint will be used for tracking and trending purposes.

Brand Name
12 FR X 55 ENTRIFLEX W/STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
MX  02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15068814
Report Number9612030-2022-03327
Device Sequence Number20327809
Product Code KNT
UDI-Device Identifier10884521518926
UDI-Public10884521518926
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8884721255
Device Catalogue Number8884721255
Device Lot Number2019611464
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer07/13/2022
07/13/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/16/2022
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown